MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G08246
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor introducer sheath leaked "very badly".Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown procedure, a flexor introducer sheath leaked "very badly." investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one 7fr ansel sheath was received used with bio present.No visible damage to device was noted.Leak test confirmed the device leaked from the hole in the silicon disc.The disc was removed from check flo and inspection found the disc was not damage and had been properly cut on the back side.A review of the device history record found one non-conformances related to the reported failure mode.The affected units were scrapped and not replaced.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿how supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A capa was previously completed to address this failure mode for valves 10371-se and cfmw-100-se manufactured at seisa, and the capa included a root cause investigation.The capa team examined the valves to test the potential causes identified.Based on the laboratory investigation, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap.A fixed span gauge that will measure the distance of the cap to the bottom check-flo valves was implemented as a result to ensure that the caps are adequately tightened onto the body of the valves.Based on the evaluation, the cause of this complaint is component failure without design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10390950
Report Number1820334-2020-01467
Device Sequence Number2898873
Product Code DYB
UDI-Device Identifier00827002082465
UDI-Public(01)00827002082465(17)210810(10)9085448
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberG08246
Device Catalogue NumberKCFW-7.0-38-30-RB
Device Lot Number9085448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1